Hi. I have pretty long cycles (usually around 6-8 weeks long). On day 15/16 I usually start spotting, which lasts for a few days. Lately, the spotting has become more often and also heavier. I do ovulate (I am testing and my BBT raises).
This cycle, I spotted from day 16 to 20. Then I started to spot again at day 30. After 2 days, the spotting turned more into a light period (I need to use pads/tampons), but way less than my regular period. I know it could be that I didn't ovulate and this is my period. The reason I'm confused is that I got 2 positive ovulation predictor results at the same time.
My OB thinks I just have a hormone imbalance and wants me to start taking birth control pills to regulate my cycle and perhaps get my hormones back to normal. I was supposed to start them at the next cycle. Not sure if it's now or if this is considered spotting/mid-cycle bleeding.
My paps are normal and the doc can't find anything visibly wrong. My thyroid tests came back normal. I have an ultra-sound scheduled to rule any cysts, etc. out.
I am wondering if this could be anything else or if there is anything I can do to stop the mid-cycle bleeding and hopefully get my cycles into a more normal range. I am 28 years old and want to start a family soon, but would like to figure out my cycles first...
I really appreciate any help on this as I am confused and frustrated to the end!!
You have been through a pretty comprehensive evaluation - there probably are not any more tests that I would do at this time.
I agree with your GYN - mid-cycle bleeding is most commonly due to fluctuations in the progesterone or estrogen. If either of these hormones drop below a certain level, breakthrough bleeding can occur.
Oral contraceptives can regulate these hormones and improve the breakthrough bleeding.
You can certainly discuss your case with another GYN opinion if the symptoms continue.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Sorry, I can't help but I am experiencing the same problem. I had m/c in July and since have been having mid cycle bleeding during ovulation. My doc said everything is fine so I shouldn't worry. Ultrasound showed that I am ovulating and my uterine lining is thick, but I have this unexplained bleeding. I am trying to conceive so this is very discouraging. Though doc doesn't think it should hurt my chances of conceiving I have my doubts. The bleeding is like a light period and lasts 2-4 days.
I am experiencing problems with my cycle. When it's normal it is uusually about 5 to 7 days long. Then in the last year it became about 3 to 5 days long. Just recently I have been having problems that have really made me scared. I have been experiencing all the syptoms except bleeding. I had one drop blood and everything went away and today I started bleeding a little heavier for about 2 minutes and then everything went away. Is this normal or should I be making a doctor's visit?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.